Hi there everyone, this is my very first post so not sure about set up? anyhoo will give it a go. My son who has had asthma since 6months old, now age 10 was changed to seritide april10. he was on symbicort 2 puffs am and 2 puffs pm with 3 - 4 flare ups per year treating with pred for one to two weeks. the decision was made that this was uncontrolled asthma and that we would try seritde. he was on a high dose therefore the Cons carried out synactin test october 10. Obviously the results went awol and we got a call 23rd Dec !with the news that his adrenals were slightly supressed at a reading of 450 and it should be 500. open access to pead ward was then granted and as then got flu Dec/Jan we were there a lot! A few months after taking the seritide probably round about Oct dean started to become tired, sore heads, sore stomachs and generally lacking in energy, when we questioned this we were told that his adrenal score was not low enough to cause any of this so i questioned that he may just not agree with the drug itself. the cons dismissed this again and things never really improved from a generally well being perspective dean still complained of tiredness etc.
The hospiutal had reduced the dose of seritde in jan11 to a safe amount and were due to retest synactin test in june. The idea was that the 6 months on reduced diose would stimulate his own adrenal glands. 1st april dean got suspected tonsilitus and became very unwell, in actual fact it was strep infection in the end all signs pointing to scarlet fever. over the next 3 months april to june dean was in a very bad way, constant chest pain scoring at 8 out of 10 without exercising, sweating upon little excersion, sore heads, tummy, diarrhoea, loss of appetite and were were in hospital constantly but eventually many of the young doctors were unable to help as they would have to check with our cons who was never in hosp when needed. Both deans father and I suggested that perhaps dean was not getting better as a result of his impaired adrenal to us that seemed fairly relevant. This again dismissed as "" generally"" he should not be asymptomatic. Dean was bairly at school for these 3 months probably only managed 4 half days, and after most tests were done we were left with a diagnosis of post viral syndrome... potentially an ME style illness. With a younger sister at home things were pretty awfull, dean was away from his peer group. panicked at school as pain and fatigue was too much. When the repeat synactin test was finally done i was shocked to find that it had got worse by another 130 so at the moment it is around about 340. My local gp who is an absolute godsend who never knew why they had changed dean to sereitede changed him back to symbicort 800 daily. we were due to fly to spain on 17th June and my case was rattling with drugs not knowing whether the change would induse further decline in funtion but we all agreed the boy needed a break. Over the years we have cancelled 6 hols so we decided to go... Within 2 weeks of the seriteide leaving his system all symptoms stopped including chest pain. we had such a celebration that day. Now home and back at school we are now dealing with viral tonsiltius which is triggering his asthma but he has started his one tablet of pred per day for his adrenal so fingers crossed we wont need to up the pred for his asthma....... we saw our cons for the first time since they sent us home with the ME diagnosis and she has set up a meeting with endocrynologist to further test adrenal. I did ask the question as to why his second test was much worse after being on a much reduced dose of seritide for 5 months and the answer i got was due to the amount of pred he had in Jan for flu? at the time all doctors told me that pred takes 6 weeks to leave system? this doesn't really add up and I am so relieved that he is now off seritide for good. Our asthma nurse we see before cons has taken ou opinion on board and just because deans test result was at 340 he could be symtamatic or ideed react differently to seritide, the cons however stil have ruled it out.
Our next test will be interesting and we now have to encourage dean not to worry so much about his health as he does love all his sports but the affect of those months without any answers to help him have left a huge impact on him. we can only hope that his adrenal will improve back to full strength?? thanks for letting me rabbit on Laineyxx